MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
The diamondback coronary orbital atherectomy device became stuck in a lesion in the popliteal artery.The lesion was highly calcified and the vessel was 90-99% stenotic.Troubleshooting attempts were made for over 30 minutes, and the device was eventually removed with use of an angioplasty balloon.The patient was well following the procedure.
 
Additional Manufacturer Narrative
Failure analysis conclusion: the oad was received at csi for analysis.During testing the oad functioned as intended.There was no damage observed on the components that would have contributed to the reported event.There was some adhered biological material on the driveshaft and crown which may have contributed to the reported complaint.However, this is not confirmed.Analysis did not identify any damage that may have contributed to the accumulating material.The morphology and exact root cause of the accumulated biological material is unknown.At the conclusion of the failure analysis investigation the reported stuck-in-lesion event could not be confirmed through analysis.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key8666551
Report Number3004742232-2019-00148
Device Sequence Number11340100
Product Code MCW
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)210331(10)261560
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number261560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight70